Statistique/Probabilités
Inégalités d'oracle pour l'estimation d'une densité de probabilité
[Oracle inequalities for probability density estimations]
Comptes Rendus. Mathématique, Volume 340 (2005) no. 1, pp. 59-62.

We study the problem of the nonparametric estimation of a probability density in L2(R). Expressing the mean integrated squared error in the Fourier domain, we show that it is close to the mean squared error in the Gaussian sequence model. Then, applying a modified version of Stein's blockwise method, we obtain a linear monotone oracle inequality and a kernel oracle inequality. As a consequence, the proposed estimator is sharp minimax adaptive (i.e. up to a constant) on a scale of Sobolev classes of densities.

Nous étudions le problème de l'estimation d'une densité de probabilité dans L2(R). A partir d'une formulation du risque quadratique intégré dans le domaine des fréquences de Fourier, nous montrons qu'il est proche du risque 2 dans le modèle de suite gaussienne. En appliquant alors une version modifiée de la méthode Stein par blocs, nous obtenons une inégalité d'oracle sur les estimateurs linéaires monotones et une inégalité d'oracle sur les estimateurs à noyau. Comme conséquence, l'estimateur proposé est adaptatif au sens minimax exact (i.e. à la constante près) sur la famille de classes de Sobolev.

Received:
Accepted:
Published online:
DOI: 10.1016/j.crma.2004.11.009
Rigollet, Philippe 1

1 Laboratoire de probabilités et modèles aléatoires, UMR CNRS 7599, université Paris 6, 4, place Jussieu, case 188, 75252 Paris cedex 05, France
@article{CRMATH_2005__340_1_59_0,
     author = {Rigollet, Philippe},
     title = {In\'egalit\'es d'oracle pour l'estimation d'une densit\'e de probabilit\'e},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {59--62},
     publisher = {Elsevier},
     volume = {340},
     number = {1},
     year = {2005},
     doi = {10.1016/j.crma.2004.11.009},
     language = {fr},
     url = {http://www.numdam.org/articles/10.1016/j.crma.2004.11.009/}
}
TY  - JOUR
AU  - Rigollet, Philippe
TI  - Inégalités d'oracle pour l'estimation d'une densité de probabilité
JO  - Comptes Rendus. Mathématique
PY  - 2005
SP  - 59
EP  - 62
VL  - 340
IS  - 1
PB  - Elsevier
UR  - http://www.numdam.org/articles/10.1016/j.crma.2004.11.009/
DO  - 10.1016/j.crma.2004.11.009
LA  - fr
ID  - CRMATH_2005__340_1_59_0
ER  - 
%0 Journal Article
%A Rigollet, Philippe
%T Inégalités d'oracle pour l'estimation d'une densité de probabilité
%J Comptes Rendus. Mathématique
%D 2005
%P 59-62
%V 340
%N 1
%I Elsevier
%U http://www.numdam.org/articles/10.1016/j.crma.2004.11.009/
%R 10.1016/j.crma.2004.11.009
%G fr
%F CRMATH_2005__340_1_59_0
Rigollet, Philippe. Inégalités d'oracle pour l'estimation d'une densité de probabilité. Comptes Rendus. Mathématique, Volume 340 (2005) no. 1, pp. 59-62. doi : 10.1016/j.crma.2004.11.009. http://www.numdam.org/articles/10.1016/j.crma.2004.11.009/

[1] Boiko, L.L.; Golubev, G.K. How to improve the nonparametric density estimation in S-PLUS, Problems of Information Transmission, Volume 36 (2000), pp. 354-361

[2] Cavalier, L.; Tsybakov, A.B. Penalized blockwise Stein's method, monotone oracles and sharp adaptive estimation, Math. Methods Statist., Volume 10 (2001), pp. 247-282

[3] Cline, D.B.H. Admissible kernel estimators of a multivariate density, Ann. Statist., Volume 16 (1988), pp. 1421-1427

[4] Golubev, G.K. Nonparametric estimation of smooth probability densties in L2, Problems of Information Transmission, Volume 28 (1992), pp. 44-54

[5] Golubev, G.K.; Levit, B.Y. Distribution function estimation: adaptive smoothing, Math. Methods Statist., Volume 5 (1996), pp. 383-403

[6] P. Rigollet, Adaptive density estimation using Stein's blockwise method, Prépublication LPMA 913, 2004, http://www.proba.jussieu.fr/mathdoc/textes/PMA-913.pdf

[7] Stone, C.J. An asymptotically optimal window selection rule for kernel density estimates, Ann. Statist., Volume 12 (1984), pp. 1285-1297

[8] Tsybakov, A.B. Introduction à l'estimation non paramétrique, Springer, 2004

[9] Wegkamp, M.H. Quasi-universal bandwidth selection for kernel density estimators, Canad. J. Statist., Volume 27 (1999), pp. 409-420

Cited by Sources: